MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occured.The procedure was performed by venous approach.The 90% stenosed target lesion was located in a shunt in a severely tortuous and moderately calcified forearm vein.After a 150cm, 8cm v-18 control wire was advanced, pre-dilatation was performed with a peripheral cutting balloon.However, after inflation, resistance was encountered and the guidewire and balloon were then removed from the patient.When the guide wire was removed from the balloon, it was noticed that the coil part of the tip was separated.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:the unit returned has wire tip detached, as part of overall visual revision.The wire was returned together with a non-bsci device.Visual inspection was performed.A section of the polymer tip (approximately 2.5 cm) was detached from the guidewire; the detached section was returned together with the device.The rest of the polymer tip attached to the guidewire did not show damages.The distal tip was kinked.The overall length, distal tip, middle of the device, and proximal section are within specification.No more damages were found in the returned device.Dimensional inspection was performed and the device was measured within specification.
 
Event or Problem Description

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9030235
Report Number2134265-2019-11163
Device Sequence Number11365429
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0023983067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: PCB; BALLOON CATHETER: PCB; INTRODUCER SHEATH: MOSQUITO; INTRODUCER SHEATH: MOSQUITO